MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036101240
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
During the coil embolization procedure for a ruptured middle central artery (mca), it was reported that the coil was prematurely detached during reposition in the aneurysm.Therefore, the detached coil was removed with snare and thrombus was found on the coil.The procedure was successfully completed after replacing with another product.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the main coil was stretched and prematurely detached inside patient.In addition, the delivery wire was kinked and broken inside patient.As per the additional information, the flush was continuous.While patient thrombus is an anticipated complication it is most likely that anatomical or procedural factors encountered during the procedure contributed the patient vessel thrombosis encountered during the procedure.Therefore, a probable cause of procedural factors will be assigned to the main coil damage and the thrombus, as these defects appear to be associated with a product that met the design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET XL 360 STANDARD 12MM X 45CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8834802
Report Number3008881809-2019-00215
Device Sequence Number14081898
Product Code HCG
UDI-Device Identifier04546540711281
UDI-Public04546540711281
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Catalogue NumberM0036101240
Device Lot Number20897490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date07/28/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;